Virginia, 2022

Damaging Winds in Virginia, July 6, 2022

July 6, 2022 · NWS RNK · 21 events in 10 counties and zones

Strong diurnal heating along with dewpoints in the upper 60s to mid 70s contributed to a highly unstable airmass. Multiple clusters of thunderstorms formed in the afternoon, resulting in damaging winds across southwest Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

Strong diurnal heating along with dewpoints in the upper 60s to mid 70s contributed to a highly unstable airmass. Multiple clusters of thunderstorms formed in the afternoon, resulting in damaging winds across southwest Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 6, 1:35 PM EST, 26 minutes earlier.

Area forecast discussion, Jul 6, 1:35 PM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
235 PM EDT Wed Jul 6 2022

.SYNOPSIS...
The potential for robust thunderstorms will continue through at
least Friday or Saturday. On Saturday into Sunday, a cold front will
head south through the region, allowing for a trend of decreasing
chances of showers and storms on Sunday, as compared to Saturday. By
Monday, high pressure is expected to provide drier and slightly
cooler weather.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 215 PM EDT Wednesday...

Daily chances of showers and storms continue.

This evening any diurnally based showers and storms that formed over
the region this afternoon will start to decrease in coverage.
However, convection currently upstream in West Virginia has the
potential to head southeast and be on our western doorstep during
the late evening hours. Guidance varies as to how far east into the
forecast are this precipitation will head. Our forecast will lean
more of the side of this precipitation moving across the area, with
better coverage west compared to east.

For much of the remainder of the overnight hours, guidance is
suggesting a lull in most of the activity during the early morning
hours of Thursday, but with the potential for increasing coverage
across mainly the west just prior to sunrise. Coverage will be on
the increase during the day Thursday with a generous coverage of
showers and storms by the mid-afternoon. Also, as compared to recent
days, the threat for a few of the storms to produce strong to
damaging winds will continue with hail a secondary threat.
Locally heavy is still possible. An area where multiple storms
cross the same location in a short period of time will be a
candidate for flooding issues.

Temperatures will continue to be slightly above average with humid
conditions. Heat index values in the east are not expected to be
quite as high as recent days, perhaps 95 to 100 in some
locations rather than the 100 to 105 range.

Forecast confidence is moderate.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 115 PM EDT Wednesday...

A cold front will move across the area Thursday night and should
push south into North Carolina by sunrise Friday. However, a few
models stall the front around the VA/NC border. The location of this
boundary will determine if all or just part of the County Warning
Area sees strong to severe storms Friday afternoon and evening.
Following the passing of this disturbance, a new cold front will
slowly move south into North Carolina. But a second disturbance
tracking along this boundary could bring another round of strong
convection Saturday afternoon and evening. Saturday night, high
pressure move over the northeastern state and helps push the cold
front south into South Carolina.

There is a Slight Risk of severe weather Thursday evening across
RNK's VA and NC counties. For Friday into Friday night, the entire
area is under a Marginal Risk. Currently, there is no risk outlooked
for Saturday. Risk levels for this period of the forecast will
likely be upgraded, especially for Friday and possibly Saturday.

With an afternoon arrive of showers and thunderstorms Friday,
temperatures have the potential to warm a few degrees above normal.
Clouds and showers will limit daytime heating Saturday with highs
about 5F cooler than normal. Irregardless of the temperatures, dew
points will run from the upper 60s to mid 70s through the period.
This will make for muggy night and bad hair days.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 130 PM EDT Wednesday...

High pressure will keep the area dry through at least Wednesday
morning. A cold front will move across the region Wednesday
afternoon/evening. Wednesday could possibly be the only day we
see rain next week.

Temperatures will run about 10F cooler on Sunday, then moderate back
to normal Tuesday and Wednesday.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 130 PM EDT Wednesday...

Across the mountains we were seeing a mix of MVFR and low end
VFR ceilings that to low dew point depressions yielding low LCL
value during the heating of the day. As the afternoon
progresses, we are looking for ceilings to increase into at
least low end VFR. The exception will be areas under and near
the stronger showers and thunderstorms. Coverage of showers and
storms is expected to continue increasing this afternoon as
earlier cloud covered regions experience daytime heating. Also,
we will have to watch convection upstream across WV heading
towards western sections of the region late this afternoon or
early evening.

Overnight, with low level moisture getting trapped under the
inversion mountain low clouds and or fog look possible again
tonight, with fog also in the river valleys of the Piedmont
region.

Look for conditions to improve to VFR by late tomorrow morning
with the start of additional showers and storms by mid-day.

Confidence in the above aviation scenario is moderate.

 Extended Aviation Discussion...

Our pattern of daily chances of showers and storms will continue
through at least Saturday, with decreasing chances and coverage
on Sunday. By Monday, high pressure will finally begin to win
with limited if any convection.

For the most part, daytime conditions will yield VFR conditions
outside the heavier showers and storms. During the overnights,
areas of temporary sub-VFR ceilings and patchy fog area
possible, with improving conditions during the morning.

&&

.EQUIPMENT...
As of 900 AM EDT Wednesday...

The Roanoke NOAA Weather Radio All Hazards WXL60 transmitter is
operating in low power mode during antenna maintenance. Repairs
are expected to be completed late Thursday afternoon, July 7.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...DS
EQUIPMENT...DS
Hazardous weather outlook, Jul 6, 1:38 PM EST, 23 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
238 PM EDT Wed Jul 6 2022

NCZ001-002-018-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508-
071845-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
238 PM EDT Wed Jul 6 2022

This Hazardous Weather Outlook is for northwest North Carolina,
central Virginia, south central Virginia, southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Thunderstorms this afternoon and evening could become severe.
Damaging winds and localized flooding will be the main threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms Thursday and Friday could become severe, with damaging
winds and localized flooding the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

NCZ003>006-019-020-VAZ043>047-058-059-071845-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-
238 PM EDT Wed Jul 6 2022

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia and south central
Virginia.

.DAY ONE...This afternoon and tonight.

A few storms this afternoon and evening could be severe. Damaging
winds and localized flooding are the main threats.

In addition, heat index values will approach 105 degrees in a few
spot this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms could be strong to severe Thursday and Friday, with
damaging winds the main threat, along with localized flooding. In
addition, heat indices may reach 100 degrees in the afternoon
Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

In the hours before

Special weather statement, Jul 6, 12:37 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
137 PM EDT Wed Jul 6 2022

NCZ003-061800-
Surry NC-
137 PM EDT Wed Jul 6 2022

...A strong thunderstorm will impact portions of Surry County
through 200 PM EDT...

At 136 PM EDT, Doppler radar was tracking a strong thunderstorm over
White Plains, or near Dobson, moving southeast at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mount Airy...
Fairview...
Dobson...
Pilot Mountain...
Level Cross...
Siloam...
and White Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3628 8062 3629 8062 3629 8063 3635 8081
      3649 8069 3645 8045 3633 8050 3627 8059
TIME...MOT...LOC 1736Z 296DEG 10KT 3644 8068

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

PW
Special weather statement, Jul 6, 1:06 PM EST, 55 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
206 PM EDT Wed Jul 6 2022

NCZ003-004-020-061830-
Stokes NC-Yadkin NC-Surry NC-
206 PM EDT Wed Jul 6 2022

...A strong thunderstorm will impact portions of
Surry, southwestern Stokes and northeastern Yadkin Counties through
230 PM EDT...

At 205 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mountain Park, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mount Airy...
Elkin...
Fairview...
Dobson...
Pilot Mountain...
Boonville...
and East Bend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3628 8087 3633 8087 3634 8089 3652 8085
      3648 8030 3626 8035 3626 8045 3624 8045
      3622 8043 3621 8045 3617 8044 3614 8044
      3612 8046 3612 8048
TIME...MOT...LOC 1805Z 285DEG 32KT 3637 8079

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KK
Special weather statement, Jul 6, 1:27 PM EST, 34 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
227 PM EDT Wed Jul 6 2022

NCZ004-005-VAZ032-043-061900-
Stokes NC-Rockingham NC-Henry VA-Patrick VA-
227 PM EDT Wed Jul 6 2022

...A strong thunderstorm will impact portions of northeastern
Stokes, northwestern Rockingham, southern Henry and southeastern
Patrick Counties and the City of Martinsville through 300 PM EDT...

At 226 PM EDT, Doppler radar was tracking a strong thunderstorm over
Penns Store, or over Spencer, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eden...
Martinsville...
Spencer...
Sandy Ridge...
Ridgeway...
Villa Heights...
and Chatmoss.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3649 8013 3667 8014 3673 7974 3646 7972
TIME...MOT...LOC 1826Z 267DEG 18KT 3659 8004

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KK
Special weather statement, Jul 6, 1:31 PM EST, 30 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
231 PM EDT Wed Jul 6 2022

NCZ003-020-061915-
Yadkin NC-Surry NC-
231 PM EDT Wed Jul 6 2022

...A strong thunderstorm will impact portions of  Surry and northern
Yadkin Counties through 315 PM EDT...

At 231 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mountain Park, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elkin...
Fairview...
Dobson...
Pilot Mountain...
Boonville...
Mountain Park...
and Level Cross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3625 8087 3633 8087 3634 8090 3636 8091
      3637 8093 3643 8093 3649 8044 3624 8045
      3622 8043
TIME...MOT...LOC 1831Z 267DEG 18KT 3635 8084

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KK
Special weather statement, Jul 6, 1:37 PM EST, 24 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
237 PM EDT Wed Jul 6 2022

VAZ019-020-WVZ507-061915-
Bath VA-Alleghany VA-Eastern Greenbrier WV-
237 PM EDT Wed Jul 6 2022

...A strong thunderstorm will impact portions of
northeastern Alleghany, southwestern Bath Counties in west central
Virginia and east central Greenbrier Counties in southeastern West
Virginia through 315 PM EDT...

At 236 PM EDT, Doppler radar was tracking a strong thunderstorm near
Neola, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Neola...
Warm Springs...
Hot Springs...
Lake Moomaw...
Mountain Grove...
Douthat State Park...
and Ingalls Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3813 7967 3786 7966 3789 8016 3804 8017
      3806 8011 3806 7996 3808 7995 3810 7993
TIME...MOT...LOC 1836Z 267DEG 18KT 3799 8008

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KK
Special weather statement, Jul 6, 1:41 PM EST, 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
241 PM EDT Wed Jul 6 2022

NCZ019-061930-
Wilkes NC-
241 PM EDT Wed Jul 6 2022

...A strong thunderstorm will impact portions of southeastern Wilkes
County through 330 PM EDT...

At 241 PM EDT, Doppler radar was tracking a strong thunderstorm over
Millers Creek, or near Wilkesboro, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
North Wilkesboro...
Wilkesboro...
Ronda...
Wilbar...
Windy Gap...
Mulberry...
and Wilkesboro Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3609 8133 3627 8134 3632 8087 3606 8088
TIME...MOT...LOC 1841Z 267DEG 18KT 3619 8124

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KK

The radar

The Roanoke radar (KFCX), 44 km away, was scanning. The volume nearest the first event began at 18:59 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Roanoke

When
July 6, 2:01 PM EST
Where
Roanoke County, 1.04 mi NW of Vinton
Measured
55 kt (63 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
37.291, -79.913

Thunderstorm winds blew down seven trees along 20th Street NE.

Thunderstorm Wind, Tazewell

When
July 6, 3:16 PM EST
Where
Tazewell County, 1.27 mi ENE of Gratton
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
37.138, -81.400

Thunderstorm winds blew down several large limbs along Clearfork Road.

Thunderstorm Wind, Rockbridge

When
July 6, 3:30 PM EST
Where
Rockbridge County, Decatur
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
37.870, -79.330

Thunderstorm winds blew down several trees along Interstate 81.

Thunderstorm Wind, Amherst

When
July 6, 3:55 PM EST
Where
Amherst County, 2.59 mi ESE of Sardis
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
37.610, -79.080

Thunderstorm winds blew down several trees on Highway 60 West.

Thunderstorm Wind, Smyth

When
July 6, 3:59 PM EST
Where
Smyth County, 0.89 mi SE of Attoway
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
36.810, -81.460

Thunderstorm winds blew down a couple trees on Highway 16 outside Marion.

Thunderstorm Wind, Appomattox

When
July 6, 4:20 PM EST
Where
Appomattox County, 0.69 mi N of Stonewall
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.430, -78.970

Thunderstorm winds blew down one tree on Paradise Road.

Thunderstorm Wind, Appomattox

When
July 6, 4:27 PM EST
Where
Appomattox County, 0.64 mi ESE of Oakville
Measured
55 kt (63 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
37.427, -78.859

Thunderstorm winds blew down multiple trees along North Creek Road and Oakville Road.

Thunderstorm Wind, Appomattox

When
July 6, 4:28 PM EST
Where
Appomattox County, 2.92 mi SW of Oakville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.400, -78.907

Thunderstorm winds blew down one tree along Spring Grove Road.

Thunderstorm Wind, Buckingham

When
July 6, 4:34 PM EST
Where
Buckingham County, 0.88 mi SW of Toga
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
37.490, -78.630

Thunderstorm winds blew several trees down across southern portions of Buckingham County in the Toga area.

Thunderstorm Wind, Appomattox

When
July 6, 4:38 PM EST
Where
Appomattox County, 0.69 mi N of Appomattox
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.360, -78.830

Thunderstorm winds blew down one tree.

Thunderstorm Wind, Appomattox

When
July 6, 4:48 PM EST
Where
Appomattox County, 2.14 mi ENE of Spring Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.247, -78.898

Thunderstorm winds blew down one tree on Bent Creek Road.

Thunderstorm Wind, Charlotte

When
July 6, 5:44 PM EST
Where
Charlotte County, 0.69 mi N of Phenix
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
37.090, -78.750

Thunderstorm winds blew down numerous trees in and around the town of Phenix.

Thunderstorm Wind, Charlotte

When
July 6, 5:54 PM EST
Where
Charlotte County, 1.49 mi NNE of Harrisburg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.050, -78.720

Thunderstorm winds blew down a couple trees on Scuffletown Road.

Thunderstorm Wind, Charlotte

When
July 6, 5:56 PM EST
Where
Charlotte County, 0.88 mi SE of Harrisburg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.020, -78.720

Thunderstorm winds blew down a couple trees on Cub Creek Church Road.

Thunderstorm Wind, Charlotte

When
July 6, 6:09 PM EST
Where
Charlotte County, Charlotte Court Hous
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
37.050, -78.630

Thunderstorm winds blew down several trees.

Thunderstorm Wind, Rockbridge

When
July 6, 6:10 PM EST
Where
Rockbridge County, 1.91 mi W of Natural Bridge
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.626, -79.585

Thunderstorm winds blew down two trees on South Lee Highway near High Bridge Church Road.

Thunderstorm Wind, Charlotte

When
July 6, 6:20 PM EST
Where
Charlotte County, 0.69 mi N of Saxe
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
36.940, -78.670

Thunderstorm winds blew down a couple of trees.

Thunderstorm Wind, Craig

When
July 6, 6:24 PM EST
Where
Craig County, 1.02 mi E of Paint Bank
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
37.569, -80.261

Thunderstorm winds blew down one tree along Paint Bank Road near the general store.

Thunderstorm Wind, Craig

When
July 6, 6:37 PM EST
Where
Craig County, 3.42 mi ENE of Craig Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
37.499, -80.223

Thunderstorm winds blew down a large portion of a sycamore tree along the 17300 block of Johns Creek Road.

Thunderstorm Wind, Halifax

When
July 6, 6:55 PM EST to 6:57 PM EST
Where
Halifax County, 0.95 mi SW of Sinai
Measured
55 kt (63 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
36.721, -78.943

Thunderstorm winds blew down multiple trees along River Road and along Berry Hill Road.

Thunderstorm Wind, Halifax

When
July 6, 7:11 PM EST
Where
Halifax County, 0.89 mi NE of Cluster Spgs
Measured
55 kt (63 mph) estimated gust
Property damage
$7,000
Reported by
911 Call Center
Coordinates
36.630, -78.910

Thunderstorm winds blew down multiple trees and power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2022Every state in 2022This day in weather historyWarnings in Virginia, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1047616, 1047623, 1047621, 1047609, 1047629, 1047626, 1047634, 1047627, 1047610, 1047636, 1047632, 1047639, 1047615, 1047613, 1047612, 1047641, 1047640, 1047619, 1047617, 1047642, 1047620.